MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil protruded from the catheter's tip during removal.The target lesion was located in the splenic artery.A 12mm x 20cm interlock coil was selected for use.During the procedure, resistance was felt upon deployment.Subsequently, when the physician, tried to remove the device, the coil got detached from the interlocking arm of the pusher wire.The device was then removed through the sheath and it was noted that the coil protruded from the catheter's tip.The procedure was completed with another of same device.No patient complications were reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
B3: event date - 09/13/21.Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.A valve, the main coil, pusher wire, and introducer sheath were returned for this complaint.The pusher wire and coil were interlock inside the introducer sheath.The twist lock of the introducer sheath was found opened.The introducer sheath was inspected, and no anomalies was noted.The pusher wire was inspected.No anomalies were noticed.The coil was inspected, and it was kinked and stretched.Functional inspection was performed.The main coil was advanced through the introducer sheath without problems, no resistance was felt.Microscopic inspection on pusher wire revealed that the proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies were noticed.Microscopic inspection on main coil revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.The dimensional inspection of the pusher wire revealed that the device was within specification.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12590738
Report Number2134265-2021-12251
Device Sequence Number11857201
Product Code KRD
UDI-Device Identifier08714729765042
UDI-Public08714729765042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0025145913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/09/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight64